| Model Number |
11400M |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Endocarditis (1834); Insufficient Information (4580)
| Date of Event |
02/21/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections : b7, g3, g6, h2,h6 ( type of investigation).Corrected sections : b5, h6 ( , clinical code, device code, investigation findings).Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
Event or Problem Description
It was learned through implant patient registry that a patient and medical records with a 29mm 11400m mitral valve was explanted after an implant duration of 9 months, 5 days due to recurrent endocarditis.The explanted valve was replaced with a 31mm 11400m mitris relisa valve.Per medical records, patient presented with chills and was found to have recurrent endocarditis c/b stroke.Tee demonstrated large mass with pvl of mv.Intraoperatively, mv was noted to be coated in foamy exudative material.Annulus was debrided and a 31mm valve was sutured into place.Patient was weaned from cpb and left the or in stable but critical condition.Patient recovered in icu post-redo mvr and was discharged on pod#13.This is a 69-year-old male patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: due diligence attempts were made to gather additional information regarding a device failure mode, however additional information is not available at this time.Patient medical records were not provided by the hospital for review, or the medical records provided do not clarify the device failure mode.In this case, there is no evidence of a malfunction which could be related to a manufacturing non conformance and or one was not suspected or confirmed through investigation no labeling non conformance deficiency no use related issue with a hazardous situation no device related infection and no evidence of a product failure with regard to design, reliability, or use error based on the information available, a definitive root cause cannot be conclusively determined.The subject device is not available for evaluation.Dhr was not performed.A definitive root cause cannot be conclusively determined edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry that a patient with a 29mm 11400m mitral valve was explanted after an implant duration of 9 months, 5 days due to unknown reasons.The explanted valve was replaced with a 31mm 11400m mitris relisa valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.